Amazing what a statin can do...

Discussion in 'The Watercooler' started by KTMom91, Jan 7, 2010.

  1. KTMom91

    KTMom91 Well-Known Member

    The last few months I've felt yucky. My legs and lower back have been achy, I had trouble getting to sleep, would wake up several times a night, and according to Hubby I have been horribly cranky. Went to the doctor for my yearly check-up, and told her I was sick and tired of being sick and tired. After looking over my medications, she told me this could be a side effect of the Lovastatin, even though I've been taking it for nearly a year. I stopped the Lovastatin on Monday, and I can't believe the difference already! My legs don't hurt, I can walk without getting winded, I can fall asleep more easily, and I'm not as cranky (says Hubby!)
  2. flutterby

    flutterby Fly away!

    That is actually a common side effect of statins.

    I'm glad you're feeling better!
  3. gcvmom

    gcvmom Here we go again!

    I had no idea that statins could do that! husband takes simvastatin, but he had lower back muscle pain and sleep problems before starting it (I think? I should talk to him about that). One thing we DO know is that it has made him incredibly gassy!
  4. tiredmommy

    tiredmommy Site Moderator

    husband had chest and shoulder pains on the first statin he tried, he's on Crestor now and having no problems.

    I'm glad you're feeling better.
  5. ML

    ML Guest

    You must feel like you have a new lease on life. So glad you are feeling better.
  6. Suz

    Suz (the future) MRS. GERE

    How wonderful to have such an easy and quick solution.

    Did she put you on something else instead?

  7. KTMom91

    KTMom91 Well-Known Member

    Not yet, I don't go back for another week. I'm afraid that the next one might make me feel yucky, too, and I want to enjoy this for as long as I can!
  8. Wiped Out

    Wiped Out Well-Known Member Staff Member

    Glad you are feeling so much better:)
  9. rejectedmom

    rejectedmom New Member

    I tried statins first they tore up my muscles then I went on ace inhibitors they did the same and I was forgetfull also. My doctor then decided that trying to get two different issues under control in someone who is so medicine sensitive was not a good idea. He decided to put the cholesterol issues aside for a while until he could get my BiPolar (BP) under control . After three months I now have BiPolar (BP) within a normal range so the doctor is back to the issue of how to deal with the hyperlipidemia. I saw him yesterday and we decided that I should now try a perscription niacin. It is not the most effective drug for this issue but given the circumstances we are hoping that it works. My cholesterol and triglicerides are so high my doctor near fell of his chair when he read the results.

    My point is that you do not have to suffer with any one subset of medications there are many alternatives out there and your doctor should be willing to work with you on this issue because if you are not comfortable you are less likely to take your medications. Also, you might want ask him if he has samples so that you don't have to keep paying for perscriptions that might not suit you. That is what my doctor did for me after the first two medications didn't work out. -RM
    Last edited: Jan 12, 2010